Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 100, NWS Mobile, AL

July 18, 2013Wilcox County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 18, 2013, 9:01 PM CDT for Wilcox County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2013, 9:01 PM CDT (02:01 UTC)
Expired
Jul 18, 2013, 9:45 PM CDT
In force
44 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Wilcox County, AL

The radar

The Birmingham radar (KBMX), 124 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2013-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2013-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1414 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

140 
WUUS54 KMOB 190201
SVRMOB
ALC131-190245-
/O.NEW.KMOB.SV.W.0100.130719T0201Z-130719T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
901 PM CDT THU JUL 18 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 945 PM CDT

* AT 857 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
  SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 6 MILES
  NORTHWEST OF CAMDEN...OR 4 MILES WEST OF BOYKIN...AND MOVING NORTH
  AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOYKIN...             CATHERINE...

LAT...LON 3225 8742 3224 8739 3221 8737 3220 8733
      3215 8727 3214 8725 3212 8724 3201 8724
      3200 8746 3226 8752 3226 8743
TIME...MOT...LOC 0201Z 176DEG 7KT 3206 8736

$$
1 follow-up statement
346 
WWUS54 KMOB 190235
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
935 PM CDT THU JUL 18 2013

ALC131-190246-
/O.EXP.KMOB.SV.W.0100.000000T0000Z-130719T0245Z/
WILCOX AL-
935 PM CDT THU JUL 18 2013

...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE FOR
NORTH CENTRAL WILCOX COUNTY...

AT 934 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTH CENTRAL
WILCOX COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 945 PM CDT.

LAT...LON 3225 8742 3224 8739 3221 8737 3220 8733
      3215 8727 3214 8725 3212 8724 3201 8724
      3200 8746 3226 8752 3226 8743
TIME...MOT...LOC 0236Z 176DEG 7KT 3213 8737

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 8:45 PM CDT, 16 minutes earlier.

Area forecast discussion, Jul 18, 8:45 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
845 PM CDT THU JUL 18 2013

.UPDATE...FRESHENED GRIDS A LITTLE EARLIER TO REFLECT CURRENT
ONGOING WEATHER.  CALL FOR CHANCE POPS OVER FAR NORTHERN ZONES
THROUGH LATE EVENING...SLIGHT CHANCE ELSEWHERE. MOST OF THE ACTIVITY
OVER THE NORTH HAS WEAKENED OVER THE PAST HOUR...THOUGH STILL
PRODUCING SOME VERY HEAVY RAINFALL. THESE SHOWERS AND STORMS SHOULD
MOVE NORTH OF OUR AREA BY AROUND 1000PM...AFTER WHICH WE ONLY LOOK
FOR AN ISOLATED SHOWER OR STORM FOR THE REMAINDER OF THE NIGHT OVER
THE ENTIRE FCST AREA. OTHERWISE...NO CHANGES WERE MADE TO
GRIDS/ZONES THIS EVENING. WILL LIKELY MAKE ONE MORE UPDATE LATE
EVENING TO LOWER THE NORTHERN ZONE POPS. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  88  72  89  74 /  20  40  30  50  30
PENSACOLA   74  88  75  88  76 /  20  50  40  50  30
DESTIN      76  86  77  85  78 /  30  50  40  50  30
EVERGREEN   70  89  71  90  71 /  20  50  30  50  20
WAYNESBORO  70  91  70  90  71 /  20  40  30  40  20
CAMDEN      70  90  71  90  72 /  20  40  40  40  20
CRESTVIEW   69  88  70  90  72 /  20  50  40  50  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 18, 3:44 PM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CDT THU JUL 18 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-191200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
344 PM CDT THU JUL 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE REST
OF THE AFTERNOON...GRADUALLY DECREASING THIS EVENING. SOME OF THE
STORMS MAY BE STRONG...CAPABLE OF PRODUCING BRIEF STRONG WIND
GUSTS...TORRENTIAL DOWNPOURS...AND FREQUENT LIGHTNING.

ADDITIONAL ISOLATED TO SCATTERED STORMS ARE POSSIBLE ALONG THE COAST
BY EARLY FRIDAY MORNING. TORRENTIAL DOWNPOURS WILL BE THE PRIMARY
THREAT FROM THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS...OCCURRING MOSTLY IN THE AFTERNOON AND
EVENING HOURS...WILL CONTINUE OVER THE FORECAST AREA THROUGH
WEDNESDAY. GUSTY STRAIGHT LINE WINDS...FREQUENT LIGHTNING STRIKES
AND PERIODS OF VERY HEAVY RAIN WILL BE THE MAIN THREATS WITH THE
STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-191200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
344 PM CDT THU JUL 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED STORMS WILL AFFECT AREA BAYS AND SOUNDS
THROUGH THE REST OF THE AFTERNOON. THE COVERAGE OF STORMS IS
EXPECTED TO INCREASE ACROSS THE OPEN GULF WATERS EARLY FRIDAY
MORNING...MOVING TOWARD THE COASTLINE BY SUNRISE. WINDS AND WAVES
WILL BE LOCALLY HIGHER NEAR THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED THUNDERSTORMS THROUGH
WEDNESDAY.

In the hours before

Special weather statement, Jul 18, 4:37 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
437 PM CDT THU JUL 18 2013

MSZ078-182245-
STONE MS-
437 PM CDT THU JUL 18 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN STONE COUNTY IN
SOUTHEAST MISSISSIPPI...THROUGH 545 PM CDT...

AT 433 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
WIGGINS...OR NEAR MCHENRY...AND MOVING WEST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PERKINSTON...         MCHENRY...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

&&
Special weather statement, Jul 18, 5:22 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
522 PM CDT THU JUL 18 2013

MSZ078-182330-
STONE MS-
522 PM CDT THU JUL 18 2013

...A STRONG THUNDERSTORM WILL AFFECT STONE COUNTY IN SOUTHEAST
MISSISSIPPI...THROUGH 630 PM CDT...

AT 519 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF
WIGGINS...OR 10 MILES EAST OF PERKINSTON...AND MOVING WEST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WIGGINS...            PERKINSTON...         MCHENRY...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&
Special weather statement, Jul 18, 5:30 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
530 PM CDT THU JUL 18 2013

MSZ075-076-079-182330-
PERRY MS-GREENE MS-GEORGE MS-
530 PM CDT THU JUL 18 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PERRY...SOUTHWESTERN
GREENE AND NORTHWESTERN GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...
THROUGH 630 PM CDT...

AT 528 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF
LUCEDALE...OR 10 MILES SOUTH OF MCLAIN...AND MOVING NORTHWEST AT 10
MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN GEORGE COUNTY
  RURAL SOUTHWESTERN GREENE COUNTY
  RURAL SOUTHERN PERRY COUNTY

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

&&

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.